Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 55, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 3, 2004, 7:17 PM MDT for Hudspeth County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2004, 7:17 PM MDT (01:17 UTC)
- Expired
- Oct 3, 2004, 8:00 PM MDT
- In force
- 43 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 132 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 040117 SVRELP TXC229-040200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 713 PM MDT SUN OCT 3 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL HUDSPETH COUNTY IN TEXAS * UNTIL 800 PM MDT * AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL HUDSPETH COUNTY...OR ABOUT 15 MILES WEST OF SIERRA BLANCA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO REMAIN ABOUT 10 MILES WEST AND NORTHWEST OF SIERRA BLANCA. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. HEAVY RAINS MAY FLOOD LOW LYING AREAS NEAR ARROYOS AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE... THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3115 10570 3105 10557 3124 10531 3140 10551 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:30 PM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Oct 3, 2:30 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 230 PM MDT SUN OCT 3 2004 SYNOPSIS... ABUNDANT LOW LEVEL MOISTURE REMAINS OVER THE REGION. DAYTIME HEATING WILL MAKE THIS AIRMASS UNSTABLE FOR THIS EVENING AND AGAIN ON MONDAY AFTERNOON. THUS SCATTERED SHOWERS AND THUNDERSTORMS ARE TO BE EXPECTED TO DEVELOP ACROSS THE BORDERLAND. ON TUESDAY AN UPPER LEVEL TROUGH TRACKS OVERHEAD FROM THE WEST AS ANOTHER WEAK COLD FRONT PUSHES IN FROM THE EAST. THIS COMBINATION SHOULD PRODUCE SCATTERED SHOWERS AND STRONG THUNDERSTORMS ACROSS THE REGION. LATE WEDNESDAY THE MOISTURE BEGINS TO MOVE EAST OF THE AREA AND STORM CHANCES WILL DIMINISH FOR THE REST OF THE WEEK. DISCUSSION... THICK VAIL OF LOW CLOUDS BLANKETED THE EASTERN 2/3RDS OF THE CWFA THIS MORNING AS LOW LEVEL MOISTURE ADVECTION CONTINUES WITH E/SE SFC FLOW BEHIND YESTERDAYS COLD FRONT. EARLY THIS AFTERNOON THOSE CLOUDS HAVE FINALLY ERODED. NOW ITS A RUSH TO HEAT THE SURFACE TO PRODUCE INSTABILITY. WITH THE HIGH MOISTURE CONTENT AT LOW LEVELS IT SHOULDNT TAKE TOO MUCH HEATING AND THUS STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING. MOISTURE IS DEEPER EAST... BUT CHANCES FOR STORMS EXITS FOR THE ENTIRE REGION. FOR TOMORROW THE AREA REMAINS BLANKETED BY A MOIST AND CONDITIONALLY UNSTABLE AIRMASS. MODELS SHOW OPPOSING FORCES AT WORK IN GENERATING AND SQUELCHING CONVECTION. THE HEALTHY MOISTURE IS PROGED TO DIMINISH AT THE SURFACE WHILE THE SFC TEMPS INCREASE. THUS A BETTER MID LEVEL CAP MAY EXITS TO DELAY OR INHIBIT STORMS. THERE IS ALSO EXTRA SURFACE FORCING IN THE FORM OF A SURFACE CONVERGENCE AREA. THIS MAY BE ENOUGH TO PUSH THROUGH THE CAP IN THE AFTERNOON AND EVENING. THE FAR WEST ZONES LOOK TO DRY QUICKLY AND BE MORE DIFFICULT TO PRODUCE THE STORMS. WILL GO WITH SCT POPS CENTRAL AND EAST...ISOL WEST ZONES. TUESDAY AN UPPER LEVEL TROUGH SWINGS THROUGH. THIS FEATURE ADD UPPER LEVEL FORCING TO THE MIX. IN ADDITION A WEAK BACKDOOR SFC COLD FRONT PUTS A SHARP BOUNDARY IN THE EASTERN CWFA. COOLER TEMPS ALOFT SHOULD STEEPEN LAPSE RATES AS A COLD POCKET TRACKS OVER. THERE IS A POSSIBLE COUPLED JET INTERACTION WITH AN EXITING JET TO THE NE AND AN APPROACHING JET TO THE WEST. THUS THE RR AND LF REGIONS OF TWO JETS MAY INCREASE LIFT OVER THE CWFA TUESDAY. ALL THIS IN ADDITION TO WEAK DIFFLUENCE ALOFT AHEAD OF THE TROUGH. THUS SCT POPS FOR ALL ZONES BUT FAR WEST. WED ON...THE CWFA LOOKS TO DRY AND END POPS. ANOTHER COOL PUSH SLATED IN THE GFS FOR SATURDAY. DONT SEE ENOUGH MOISTURE INVOLVED TO INTRODUCE POPS YET. PRELIMINARY NUMBERS... EL PASO EB 057/083 059/080 057 33333 ALAMOGORDO EE 053/079 056/068 050 34443 LAS CRUCES EB 055/083 058/077 053 23333 CLOUDCROFT TT 038/062 039/055 035 25554 TRUTH OR CONSEQUENCES EB 052/080 057/071 050 23332 SILVER CITY BB 044/077 052/071 047 12222 DEMING EB 050/084 058/081 053 22222 LORDSBURG BB 049/087 058/083 055 11111 SIERRA BLANCA EB 055/076 057/073 053 34443 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 14 / BIRD
Hazardous weather outlook, Oct 3, 6:00 AM MDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 600 AM MDT SUN OCT 3 2004 NMZ022>025-030>032-TXZ055-056-031900- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1100 AM MDT SUN OCT 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... MUCH OF THE AREA EAST OF THE RIO GRANDE WILL KEEP ABUNDANT LOW CLOUDS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE... MAINLY EAST OF THE RIO GRANDE. SOME OF THE STORMS MAY BE STRONG...PRODUCING SMALL HAIL...WIND GUSTS TO 50 MPH AND PERIODS OF HEAVY RAIN. NO SIGNIFICANT WEATHER EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... FOR SUNDAY...CONDITIONS CONTINUED ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE REGION. THERE IS A POTENTIAL FOR SOME STORMS TO BECOME SEVERE. LOW LEVEL CONVERGENCE...A FAVORABLE WIND PROFILE ALOFT...LOW LEVEL MOISTURE...AND BETTER DESTABILIZATION OF THE ATMOSPHERE DUE TO MORE SUN AND WARMER SURFACE TEMPERATURES SHOULD COMBINE TO INCREASE STORM CHANCES. ON TUESDAY THE FOCUS FOR STORMS REMAINS MAINLY IN AREAS EAST OF THE RIO GRANDE. AN UPPER LEVEL TROUGH SWINGS ACROSS THE SOUTHWEST AND AGAIN GIVES THE ENTIRE AREA A CHANCE OF STORMS. BEYOND WEDNESDAY...THE AREA LOOKS DRY FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER SERVICES MAY BE REQUIRED SUNDAY. LUNDEEN
In the hours before
Special weather statement, Oct 3, 7:09 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 709 PM MDT SUN OCT 3 2004 TXZ056-040310- HUDSPETH TX- INCLUDING THE CITIES OF...SIERRA BLANCA 709 PM MDT SUN OCT 3 2004 ...STRONG THUNDERSTORM MOVING INTO CENTRAL AND SOUTH HUDSPETH COUNTY BETWEEN FORTH HANCOCK SIERRA BLANCA... AT 705 PM MDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF SIERRA BLANCA. HEAVY DOWNPOURS AND LOCALIZED FLOODING MAY OCCUR. SOME LARGE HAIL IS ALSO POSSIBLE ALONG WITH GUSTY WINDS. MOTORISTS SHOULD EXERCISE CAUTION IF DRIVING CONDITIONS DETERIORATE ESPECIALLY OVER PORTIONS OF INTERSTATE 10. DO NOT ATTEMPT TO DRIVE YOUR VEHICLE IF WATER IS COVERING THE ROAD. REMEMBER...TURN AROUND DONT DROWN. REYNES/HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:07 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.